← Return to Keytruda for Head & Neck cancers

Discussion
Maureen, Alumna Mentor (@alpaca)

Keytruda for Head & Neck cancers

Head & Neck Cancer | Last Active: Jul 23, 2023 | Replies (14)

Comment receiving replies
@adriennef

Hi Maureen! I participated in a clinical trial at Mayo that involved a PD-L1 inhibitor (Keytruda is a PD-1 inhibitor). My tumor was tested and found to be PD-L1 positive, so we were all pretty hopeful going in. Initially it seemed the cancer stabilized, but then the tumor started growing (this was over the course of 3 months). The immunotherapy was generally pretty tolerable, but it gave me crazy fevers. Like 105.7! Eek. My body would shake and shiver as the fever set in. I felt hopeful because it was obvious that my body was fighting something, but in the end the cancer ended up growing. My doctors still say they are unsure of the long-term positive effects that I may still be experiencing from the immunotherapy. Because it is so new, it is hard to really know how my body has reacted. Anyway, that is just my experience! I am SO hopeful and SO excited about this new way of attacking cancer cells. What a breakthrough we seem to be making! I have heard so many wonderful stories of people benefiting from these drugs.

Jump to this post


Replies to "Hi Maureen! I participated in a clinical trial at Mayo that involved a PD-L1 inhibitor (Keytruda..."

thank you for this Adrienne. Very interesting. I wondered about specific side effects. There are many hopeful signs in the whole immunotherapy concept but they are not quite the wonder drugs we've been waiting for - yet.

My husband, Ken, was on Keytruda for one year. Scan results were very good until the last two months. Two tumors began to grow rather than shrink. However, the 50+ smaller ones under his arm are now gone. We are thrilled to be dealing with only two tumors now. At this point, radiology is an option. We consult with a radiologist tomorrow. The Keytruda side effects were minimal. He had two squamous cells cancers on his leg that needed MOHS surgery. He also had some rashes that were managed with various creams and ointments.